MAUDE Adverse Event Report: IRADIMED CORPORATION MRIDIUM 1000 SERIES INFUSION SET; MRIDIUM 1057

IRADIMED CORPORATION MRIDIUM 1000 SERIES INFUSION SET; MRIDIUM 1057
Model Number 1057
Medical Device Problem Codes Suction Problem (2170); Defective Component (2292); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the vent was not allowing air into the line for a set from lot 22j46n and the silicone section was collapsing due to vacuum being formed when pumping.No patient injury occurred.
 
Additional Manufacturer Narrative
No patient injury has been reported as part of the use of the defective device.This is one of several complaints that resulted in a capa investigation into the issue.After reviewing 1057 iv sets returned from customers with the complaints, it was determined that the syringe connector vent was blocked.In all the reported complaints, the customer indicated there was no patient injury, but that an inlet occlusion alarm had occurred resulting in the need to replace the infusion set.A health hazard evaluation (hhe) was performed as part of the investigation into the reported events, and although there have been no reports of injury, under certain sequence of events, the hazardous situations (underdose and/or delay of therapy) could lead to possible harms, including serious adverse health consequences.The hhe determined that the sequence of events that could lead to the hazardous situation has a remote probability of occurring, but due to the level of severity if it were to occur, it was determined that updates to the product labeling as part of a product field correction informing the user to verify proper venting of the 1057 set during the infusion set priming process was the appropriate action.Prior to the hhe, the level of risk of an inlet occlusion was not expected to result in serious adverse health consequences as the systems mitigations include providing visual and audible alarms for inlet occlusions.However, in consideration of the hhe's finding that serious adverse health consequences could occur in remote cases, the risk management file was revised with a higher severity level, thereby requiring medical device reporting per 21 cfr part 803 due to the potential of harm that may occur.The hhe was completed on 2/22/2023 and this is considered the date that the risk was re-evaluated resulting in a "become aware date" thereby triggering this mdr report of a product defect.

Brand Name
MRIDIUM 1000 SERIES INFUSION SET
Common Device Name
MRIDIUM 1057
Manufacturer (Section D)
IRADIMED CORPORATION
1025 willa springs drive
winter springs FL 32708
Manufacturer (Section G)
IRADIMED CORPORATION
1025 willa springs drive
winter springs FL 32708
Manufacturer Contact
steven kachelmeyer
1025 willa springs drive
winter springs, FL 32708
4076778022
MDR Report Key16585712
Report Number3005053560-2023-00002
Device Sequence Number4694086
Product Code FPK
UDI-Device Identifier10856038001048
UDI-Public10856038001048
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K143369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number1057
Device Catalogue Number1057-50
Device Lot Number22J46N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
EVENT 91846
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown